Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 403, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 2, 2004, 8:48 PM CDT for Cotton County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 2, 2004, 9:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 50 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 030148
SVROKC
OKC033-030215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COTTON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 915 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
GRANDFIELD... TO WICHITA FALLS... MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE COOKIETOWN...DEVOL...RANDLETT...
TEMPLE AND WALTERS
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 2 AND 25.
WINDS IN EXCESS OF 75 MPH ARE LIKELY... ALONG WITH HAIL FROM NICKEL
TO QUARTER SIZE.
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3439 9864 3416 9860 3407 9847 3414 9814
3448 9818
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:24 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 2, 3:24 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT WED JUN 2 2004 .DISCUSSION... A CONTINUOUS BARRAGE OF SEVERE WEATHER THROUGH THE DAY HAS LEFT LITTLE TIME FOR MUCH ELSE. MADE VERY FEW CHANGES TO THE FORECAST BEYOND TOMORROW. FOR TONIGHT INTO TOMORROW MORNING... IT APPEARS THAT THE CURRENT MCS WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING... WITH ADDITIONAL DEVELOPMENT LIKELY TO ITS WEST ALONG THE OUTFLOW BOUNDARY. LATER TONIGHT... WE EXPECT A SECOND MCS TO HAVE DEVELOPED IN THE HIGH PLAINS AND TO THEN MOVE SOUTHEAST INTO OUR SOUTHWESTERN COUNTIES. SOME HEAVY RAIN IS LIKELY WITH THIS SYSTEM... BUT PROBABLY NOT ENOUGH TO CAUSE FLOODING. THIS MCS SHOULD RELEASE ITS GRIP ON OUR FORECAST AREA SOMETIME DURING THE MORNING TOMORROW. ANOTHER NOCTURNAL MCS IS POSSIBLE TOMORROW NIGHT... GIVEN THE SIMILAR LAYOUT OF WEATHER SYSTEMS. AFTER THAT... THE BASIC PLAN IS A SERIES OF SMALL DISTURBANCES IN THE UPPER FLOW PATTERN... WHICH WILL MAINTAIN SLIGHT CHANCES OF RAIN THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 82 66 86 / 40 30 20 20 HOBART OK 65 84 66 88 / 60 30 30 20 WICHITA FALLS TX 67 84 68 88 / 70 30 30 20 GAGE OK 61 82 63 87 / 40 10 20 20 PONCA CITY OK 61 82 64 85 / 20 20 10 20 DURANT OK 68 83 68 87 / 80 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23
Hazardous weather outlook, Jun 2, 4:30 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT WED JUN 2 2004
OKZ004>048-050>052-TXZ083>090-031200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL INTO SOUTHEAST OKLAHOMA. A SLIGHT RISK OF SEVERE
THUNDERSTORMS COVERS THE REMAINDER OF OKLAHOMA AND WESTERN NORTH
TEXAS.
TIMING...
THROUGH THE REMAINDER OF THIS THIS AFTERNOON AND THIS EVENING ACROSS
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND THIS EVENING AND
OVERNIGHT ACROSS WESTERN NORTH TEXAS...AND THE WESTERN HALF OF
OKLAHOMA.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH WILL BE POSSIBLE
WITH THE SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. THE POSSIBILITY OF TORNADOES WILL EXIST THIS EVENING
ACROSS FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EASTERN OKLAHOMA
WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST ACROSS MUCH OF SOUTHERN
OKLAHOMA LATE THIS AFTERNOON AND EVENING. THERE WILL ALSO BE A
CHANCE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT FARTHER WEST ALONG AN
OUTFLOW BOUNDARY MOVING SOUTH ACROSS WESTERN AND SOUTHWESTERN
OKLAHOMA. MODERATE INSTABILITY AND VERTICAL WIND SHEAR WILL ALLOW
MANY OF THESE STORMS TO BE SEVERE...WITH SUPERCELLS LIKELY...WHICH
MAY BE ACCOMPANIED BY HAIL TO THE SIZE OF GOLFBALLS...AND WIND GUSTS
TO 70 MPH.
THUNDERSTORMS HAVE ALSO DEVELOPED LATE THIS AFTERNOON ACROSS
PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. THESE STORMS ARE
EXPECTED TO MOVE EAST AND SOUTHEAST INTO WESTERN OKLAHOMA...AND
WESTERN NORTH TEXAS DURING THE EVENING HOURS. STORMS THAT DEVELOP IN
THESE AREAS ARE EXPECTED TO BE SUPERCELLS...WITH LARGE HAIL... WINDS
TO 70 MPH AND TORNADOES POSSIBLE. IF STORMS PERSIST OVERNIGHT...THEY
MAY CONSOLIDATE INTO ONE OR MORE CLUSTERS OF THUNDERSTORMS...WITH
THE PRIMARY SEVERE WEATHER CONCERN BEING DAMAGING STRAIGHT LINE
WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AS
THUNDERSTORMS DEVELOP ON THE HIGHER TERRAIN TO THE WEST OF THE AREA
AND MOVE INTO WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS.
THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK AS WEAK
IMPULSES MOVE THROUGH THE UPPER NORTHWESTERLY FLOW AND VARIOUS
SURFACE BOUNDARIES LINGER IN THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30In the hours before
Local storm report, Jun 2, 8:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 3 SSW OVERBROOK 34.03N 97.17W
06/02/2004 60 MPH LOVE OK PUBLIC
0615 PM HAIL 3 SSW OVERBROOK 34.03N 97.17W
06/02/2004 0.88 INCH LOVE OK PUBLIC
&&
FM/JPSpecial weather statement, Jun 2, 8:29 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 829 PM CDT WED JUN 2 2004 OKZ027-030145- GRADY OK- 829 PM CDT WED JUN 2 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORGE AT 829 PM CDT...MOVING EAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 24
Local storm report, Jun 2, 8:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST ELECTRA 34.03N 98.92W
06/02/2004 60 MPH WICHITA TX AMATEUR RADIO
MEASURED WIND GUST
&&
FM/JPSpecial weather statement, Jun 2, 8:40 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT WED JUN 2 2004 OKZ010-030200- WOODWARD OK- 840 PM CDT WED JUN 2 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF WOODWARD AT 840 PM CDT...MOVING SOUTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, Jun 2, 8:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL WICHITA FALLS 33.91N 98.50W
06/02/2004 1.00 INCH WICHITA TX AMATEUR RADIO
&&
FM/JPLocal storm report, Jun 2, 8:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ELDORADO 34.47N 99.65W
06/02/2004 65 MPH JACKSON OK EMERGENCY MNGR
WIND GUST ESTIMATED
0820 PM HAIL ELDORADO 34.47N 99.65W
06/02/2004 0.75 INCH JACKSON OK PUBLIC
&&
FM/JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 59 min |
| Jun 2, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 37 min |
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 59 min |
| Jun 2, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 2, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.